Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Corpus Christi, TX

August 2, 2020Goliad County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 2, 2020, 9:13 PM CDT for Goliad County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2020, 9:13 PM CDT (02:13 UTC)
Expired
Aug 2, 2020, 9:45 PM CDT
In force
32 min
Issued by
NWS Corpus Christi, TX

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS84 KCRP 030213
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
913 PM CDT Sun Aug 2 2020

TXZ233-030245-
Goliad-
913 PM CDT Sun Aug 2 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOLIAD COUNTY...

At 912 PM CDT, a strong thunderstorm was located 7 miles southwest of
Goliad, moving southwest at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Goliad.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2874 9751 2864 9735 2845 9746 2863 9769
TIME...MOT...LOC 0212Z 040DEG 12KT 2859 9747 

$$

LS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:00 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 2, 6:00 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
600 PM CDT Sun Aug 2 2020

.DISCUSSION...

Updated for 00Z Aviation Discussion.

&&

.AVIATION...

VFR conditions are expected through the TAF period. Some isolated
showers and thunderstorms are expected through this evening, but
these should diminish as we lose the daytime heating. Ceilings and
visibilities could become MVFR/IFR in and around any showers or
thunderstorms, but have not included a mention of these as
confidence is low.

With light winds, low level moisture will be sufficient by the
early morning hours that shallow patchy fog is possible for ALI
and VCT, so have included some MVFR conditions for those sites.
VFR conditions are expected to return by mid-morning Monday.

&&

.PREV DISCUSSION... /Issued 337 PM CDT Sun Aug 2 2020/

SHORT TERM (Tonight through Monday Night)...

High-res models are still progging isolated convection to develop
across portions of the Coastal Plains and Victoria Crossroads
later this afternoon. At the moment the activity has remained over
EWX and BRO area, but a few of the storms could track into our
CWA over the next few hours. Any convective activity that does
develops should be short-lived and dissipate quickly after sunset
with the loss of daytime heating.

Mostly dry conditions are then in store for South Texas tonight
through Monday night as an upper level long wave trough continues
to exit the region to the east while high pressure builds in from
behind. Subsidence from the high and drier air aloft will aid in
limiting rain chances through the period, but cannot rule out a
stray shower/storm from developing along the sea breeze again on
Monday. The combination of residual surface moisture, drier mid
levels and light winds overnight may lead to the formation of
patchy fog across portions of the Coastal Plains and Victoria
Crossroads. The fog should lift by mid Monday morning, but may be
possible again Monday night under similar conditions.

Near normal temperatures will continue tonight through Monday
night, with lows ranging from the mid 70s to the lower 80s, and
highs on Monday in the 90s to near 100. Heat indices may once
again reach 105-109 briefly Monday afternoon.

LONG TERM (Tuesday through Sunday Night)...

Mid/Upper level ridge will begin to build from west to east over the
region on Tuesday becoming more amplified over the Southern Plains
by the end of the week. Subsidence and lower PWATs will limit rain
chances until Friday when a slight increase in moisture (2" PWATs)
is expected to produce a few sea breeze showers which will persist
through the weekend. NBM temperature guidance still looks too cool
and thus bumped values up 3+ degrees. Expect summer like heat to
return this week with heat indices reaching 105 to 109 for much of
the forecast area. A few locations across the Coastal Plains could
flirt with Heat Advisory conditions (110+).

MARINE...

Isolated showers remain possible this evening and again Monday
morning. Drier conditions will resume Tuesday as upper ridging
expands over the waters. Weak to moderate onshore flow will
prevail through the week in between low pressure across West Texas
and a high pressure center in the northern Gulf of Mexico. Rain
chances return by Friday and continue through the weekend as the
upper ridge moves north of the Gulf waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  96  75  94  76  /  30  10   0   0   0
Victoria          74  97  75  97  75  /  20  10   0   0   0
Laredo            77 101  76 102  76  /   0   0   0   0   0
Alice             74  99  73  99  74  /  10  10   0   0   0
Rockport          79  92  79  90  81  /  30  10   0   0   0
Cotulla           75 102  75 103  75  /   0   0   0   0   0
Kingsville        74  97  73  97  74  /   0  10   0   0   0
Navy Corpus       78  90  78  88  79  /   0  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Aug 2, 4:23 AM CDT, 16 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
423 AM CDT Sun Aug 2 2020

TXZ229>234-239>247-342>347-442-443-447-030930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
423 AM CDT Sun Aug 2 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Afternoon heat index values between 105 and 109 are expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Afternoon heat indices of 105 to 109 are possible through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-030930-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
423 AM CDT Sun Aug 2 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/MCZ

In the hours before

Local storm report, Aug 2, 8:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
843 PM CDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     6 N LAKE ALICE          27.90N 98.05W
08/02/2020  E62 MPH          JIM WELLS          TX   ASOS

            ASOS REPORTED GUST OF 54.0 KNOTS (62 MPH).

&&

EMF
Special weather statement, Aug 2, 8:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
847 PM CDT Sun Aug 2 2020

TXZ240>242-030230-
Jim Wells-Inland Kleberg-Duval-
847 PM CDT Sun Aug 2 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DUVAL...
NORTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...

At 847 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Alice to 6 miles south of
San Diego to 6 miles southwest of Rosita. Movement was south at 10
mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Alice, San Diego, Benavides, Ben Bolt, Palito Blanco, Alice Acres,
Alfred, San Jose, Rosita, Alfred-South La Paloma and Lake Alice.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2759 9862 2788 9852 2786 9825 2789 9793
      2767 9794 2758 9794 2752 9827
TIME...MOT...LOC 0147Z 004DEG 11KT 2773 9792 2767 9825 2771 9850

LS
Special weather statement, Aug 2, 8:50 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
850 PM CDT Sun Aug 2 2020

TXZ233-030215-
Goliad-
850 PM CDT Sun Aug 2 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GOLIAD
COUNTY...

At 849 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Charco to 8 miles southeast of
Goliad to 6 miles west of McFaddin. Movement was southwest at 20 mph.

Wind gusts of 50 to 55 mph and penny size hail are possible with
these storms.

Locations impacted include...
Goliad.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2866 9719 2852 9721 2848 9726 2846 9743
      2865 9770 2884 9747
TIME...MOT...LOC 0149Z 051DEG 16KT 2873 9755 2856 9732 2856 9711

LS
Local storm report, Aug 2, 9:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
903 PM CDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     4 ENE VICTORIA          28.85N 96.92W
08/02/2020  E76 MPH          VICTORIA           TX   ASOS

            ASOS REPORTED MULTIPLE GUSTS OF 66 KNOTS (76
            MPH).

&&

EMF
Local storm report, Aug 2, 9:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
906 PM CDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND GST     4 ENE VICTORIA          28.85N 96.92W
08/02/2020  E71 MPH          VICTORIA           TX   ASOS

            ASOS REPORTED GUST OF 62 KNOTS (71 MPH).

&&

EMF
Special weather statement, Aug 2, 9:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
913 PM CDT Sun Aug 2 2020

TXZ233-030245-
Goliad-
913 PM CDT Sun Aug 2 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOLIAD COUNTY...

At 912 PM CDT, a strong thunderstorm was located 7 miles southwest of
Goliad, moving southwest at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Goliad.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2874 9751 2864 9735 2845 9746 2863 9769
TIME...MOT...LOC 0212Z 040DEG 12KT 2859 9747

LS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:38 PM CDTSpecial Weather StatementCRPGoliad, Victoria52 min
Aug 2, 7:49 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells26 min
Aug 2, 8:15 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells30 min
Aug 2, 8:17 PM CDTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria28 min
Aug 2, 8:47 PM CDTSpecial Weather StatementCRPDuval, Jim Wells43 min
Aug 2, 8:50 PM CDTSpecial Weather StatementCRPGoliad25 min
Aug 2, 9:26 PM CDTSpecial Weather StatementCRPDuval34 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.